Prednisone

I was given prednisone 40mg for two days after being admitted to hospital with asthma. Since then I've been ridiculously thirsty, more so than I can account for with central heating. Does anyone know if this is a side effect of prednisone?

I've finished the dose now anyway and am just curious. Being thirsty is a mild inconvenience for being able to breathe :D

Thanks

2 Replies

oldestnewest
  • prednisolone can make you develop or increase the severity of: water retention, and diabetes. either of these can make you very thirsty. with such a short course, i imagine water retention is a lot more likely. the remedy to this is to try to eat as little salt as possible (dont add salt in the pan or on the table). also, do you have a temperature or tummy problems, as it could just be simple dehydration. i hope things improve for you.

    Rose xxx

  • It makes me thirsty too. As well as the side effects already mentionned, when your asthma is bad you tend to mouth breathe and therefore lose even more water.

    In addition to cutting down on salt, cutting down on sugary things might help, as the pred can increase glucose levels in your blood.

    Glad to hear they worked though!

    Bryony

You may also like...